| Model Number |
N/A |
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/04/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reeq2528 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (reeq2528) have been reported from the same facility.
Event or Problem Description
It was reported "we had a catheter malfunction." add info received 12/15/2020: nurse was being trained.On second attempt she was unsuccessful.She placed the needle on the table as it was not disengaged yet.The trainer then demonstrated how to disengage the safety mechanism with the needle at the bedside as she the trainee continued to hold pressure on the patient.The wire is typically located on the very end when the safety mechanism is activated.The wire was missing.The trainer located the wire in the back chamber.The trainer has saved both catheters used and you can see on the second catheter it is coiled.Placement info: first attempt in basilica vein- unsuccessful.2nd catheter same patient unsuccessful.This report addresses the second unsuccessful placement.
Event or Problem Description
It was reported "we had a catheter malfunction." add info rcvd 12/15/2020: nurse was being trained.On second attempt she was unsuccessful.She placed the needle on the table as it was not disengaged yet.The trainer then demonstrated how to disengage the safety mechanism with the needle at the bedside as she the trainee continued to hold pressure on the patient.The wire is typically located on the very end when the safety mechanism is activated.The wire was missing.The trainer located the wire in the back chamber.The trainer has saved both catheters used and you can see on the second catheter it is coiled.Placement info: first attempt in basilica vein- unsuccessful.2nd catheter same patient unsuccessful.This report addresses the second unsuccessful placement.
Additional Manufacturer Narrative
This report addresses sample 2.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a guidewire malfunction was confirmed.The product returned for evaluation was two 18ga powerglide pro midline catheter assemblies.Usage residues were observed throughout both samples.The catheters had been advanced and the safety mechanisms were engaged.The catheters were not returned for evaluation.The guidewire protruded from the needle of the first sample (sample 1).The guidewire did not protrude from the needle of the second sample (sample 2).During inspection of sample 2, the guidewire was observed to be disengaged from the wire advancer and coiled within the housing.Attempts to retract and advance the guidewire of sample 1 were successful and unremarkable.Attempts to advance the guidewire of sample 2 were unsuccessful because the wire was not engaged with the advancer.Following disassembly of sample 2, inspection of the advancer revealed wear marks in the coupler region.Inspection of the guidewire revealed it to be intact.A bend was observed within the nitinol region.The guidewire could not be advanced because it had become disengaged from the advancer.The wear marks on the coupler region indicated that the device was initially properly assembled.It appeared that the guidewire had become disengaged from the advancer through attempted advancement against resistance, such as into tissue.The use residue indicated that advancement occurred during attempted device use.The guidewire coiling and bend were also consistent with advancement against resistance.